MAUDE Adverse Event Report: STRYKER GMBH CORTEX SCREW AXSOS 3 Ø3.5MM / L34MM; PLATE, FIXATION, BONE

STRYKER GMBH CORTEX SCREW AXSOS 3 Ø3.5MM / L34MM; PLATE, FIXATION, BONE
Catalog Number 661434
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Foreign Body In Patient (2687)
Date of Event 06/08/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported: during the surgical procedure, a 3.5 cortical screw is broken inside the patient.It is currently unknown if part of the broken screw remains in the patient, and if attempts were made to retrieve it.
 
Additional Manufacturer Narrative
The device will not be returned.If additional information becomes available, it will be provided in a supplemental report.
 
Additional Manufacturer Narrative
The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description

Brand Name
CORTEX SCREW AXSOS 3 Ø3.5MM / L34MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19719393
Report Number0008031020-2024-00265
Device Sequence Number12830794
Product Code HRS
UDI-Device Identifier07613252580386
UDI-Public(01)07613252580386(10)AA4333
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K222381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Other,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number661434
Device Lot NumberAA4333
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/12/2024
Supplement Date Received by Manufacturer10/09/2024
Initial Report FDA Received Date07/11/2024
Supplement Report FDA Received Date11/05/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexFemale
Patient Weight67 KG
Patient EthnicityHispanic